Alert archive / South Carolina / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 52, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Apr 26, 2006, 4:51 PM EDT for Orangeburg County, South Carolina. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 26, 2006, 4:51 PM EDT (20:51 UTC)
- Expired
- Apr 26, 2006, 5:30 PM EDT
- In force
- 39 min
- Issued by
- NWS Columbia, SC
- Area
- Counties, with a storm outline in the text
County Orangeburg County, SC
The radar
The Columbia radar (KCAE), 43 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 12:40 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.9 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 575 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1116 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCAE 262052
SVRCAE
SCC075-262130-
/O.NEW.KCAE.SV.W.0052.060426T2051Z-060426T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
451 PM EDT WED APR 26 2006
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ORANGEBURG COUNTY IN CENTRAL SOUTH CAROLINA
* UNTIL 530 PM EDT
* AT 444 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED BETWEEN SALLEY AND NEESES MOVING EAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CORDOVA AND LIVINGTSON.
.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1, 800, 7
7 5, 7 1 9 9.
LAT...LON 3363 8121 3355 8130 3347 8110 3340 8091
3362 8085 3360 8092 3362 8096
$$
LCVWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 3:29 PM EDT, 1 hour 22 minutes earlier.
Area forecast discussion, Apr 26, 3:29 PM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 329 PM EDT WED APR 26 2006 .SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)... FRONTAL BOUNDARY ACROSS THE MIDLANDS. ONGOING SEVERE WEATHER THIS AFTERNOON INTO THE EVENING AS MID LEVEL SHORT WAVE SWINGS ACROSS THE AREA. INSTABILITY AND SHEAR SUFFICIENT FOR A FEW SUPERCELLS. STORMS SHOULD END DURING THE EVENING. UPPER TROUGH MOVES THROUGH THURSDAY, SO WILL KEEP SOME CLOUDS AND CHANCE OF PRECIP. DRY WEATHER THURSDAY NIGHT THROUGH FRIDAY NIGHT AS HIGH PRESSURE BUILDS IN AND UPPER FLOW BECOMES NORTHWEST. TEMPS BELOW NORMAL THURSDAY AND NEAR NORMAL FRIDAY. && .LONG TERM (SATURDAY THROUGH WEDNESDAY)... MEDIUM RANGE MODELS STILL NOT IN VERY GOOD AGREEMENT WITH PROGRESSION OF NEXT SYSTEM COMING OUT OF THE WEST. DRY FORECAST SATURDAY WITH CHANCE OF SHOWERS/TSTMS SUNDAY AND MONDAY AS FRONTAL SYSTEM MOVES THROUGH. TEMPS BELOW NORMAL SATURDAY THROUGH MONDAY. HIGH PRESSURE BRINGS FAIR WEATHER TUESDAY AND WEDNESDAY WITH TEMPS WARMING TO NEAR NORMAL. && .AVIATION... CONVECTION CROSSING THE AREA THIS AFTERNOON AND EVENING WILL KEEP MAINLY MVFR CONDITIONS. FRONTAL BOUNDAY ACROSS THE MIDLANDS WILL MOVE SOUTH OVERNIGHT. EXPECT MVFR CEILINGS LATE TONIGHT INTO MIDDAY THURSDAY. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && 10/10/99
Hazardous weather outlook, Apr 26, 9:53 AM EDT, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 953 AM EDT WED APR 26 2006 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-271353- AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC- CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC- LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA- NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC- SUMTER SC- 953 AM EDT WED APR 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...TODAY AND TONIGHT NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE REGION THIS AFTERNOON. THERE IS POTENTIAL FOR SEVERE THUNDERSTORMS FROM THE COLUMBIA METRO AREA SOUTH ACROSS THE CENTRAL SAVANNAH RIVER AREA. THE PRIMARY THREAT WILL BE HAIL...ALONG WITH DAMAGING WIND GUSTS TO AROUND 60 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.
In the hours before
Local storm report, Apr 26, 2:48 PM EDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
248 PM EDT WED APR 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL NEWBERRY 34.28N 81.61W
04/26/2006 E1.00 INCH NEWBERRY SC AMATEUR RADIO
&&
ARDREYLocal storm report, Apr 26, 2:50 PM EDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
250 PM EDT WED APR 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL 1 SE WINNSBORO 34.37N 81.08W
04/26/2006 E0.75 INCH FAIRFIELD SC PUBLIC
&&
ARDREYLocal storm report, Apr 26, 3:11 PM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
311 PM EDT WED APR 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL PINEWOOD 33.74N 80.46W
04/26/2006 E0.88 INCH SUMTER SC PUBLIC
PUBLIC REPORT NICKEL SIZE HAIL IN PINEWOOD.
&&
ARDREYLocal storm report, Apr 26, 3:36 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
336 PM EDT WED APR 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL MANNING 33.69N 80.22W
04/26/2006 E0.25 INCH CLARENDON SC FIRE DEPT/RESCUE
FIRE DEPARTMENT REPORTED QUARTER SIZE HAIL IN MANNING.
0321 PM TORNADO LUGOFF 34.23N 80.68W
04/26/2006 KERSHAW SC LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED A TORNADO ON ALDEN ROAD WEST OF
LUGOFF.
0330 PM TSTM WND DMG LUGOFF 34.23N 80.68W
04/26/2006 KERSHAW SC EMERGENCY MNGR
BUILDING DAMAGE IN LUGOFF.
&&
ARDREYLocal storm report, Apr 26, 3:40 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
340 PM EDT WED APR 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL 1 S MANNING 33.68N 80.22W
04/26/2006 E1.00 INCH CLARENDON SC PUBLIC
PUBLIC REPORT OF QUARTER SIZE HAIL.
&&
ARDREYLocal storm report, Apr 26, 4:23 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
423 PM EDT WED APR 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TORNADO 5 SSW CAMDEN 34.19N 80.65W
04/26/2006 KERSHAW SC TRAINED SPOTTER
SPOTTER REPORTED INTERMITTENT TOUCH DOWN WITH SOME TREES
DOWN NEAR HIGHWAY 521. PATH WAS 5 MILES SSW TO 6 MILES
SSE OF CAMDEN.
&&
LINTONThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 12:59 PM EDT | Severe Thunderstorm Warning | CAE | Newberry | 46 min |
| Apr 26, 1:00 PM EDT | Severe Thunderstorm Warning | CAE | Newberry | 45 min |
| Apr 26, 1:12 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Richland | 48 min |
| Apr 26, 1:17 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Lexington | 43 min |
| Apr 26, 1:31 PM EDT | Severe Thunderstorm Warning | CAE | Richland | 29 min |
| Apr 26, 1:36 PM EDT | Severe Thunderstorm Warning | CAE | Newberry | 39 min |
| Apr 26, 1:45 PM EDT | Tornado Warning | CAE | Newberry | 45 min |
| Apr 26, 2:00 PM EDT | Severe Thunderstorm Warning | CAE | Richland | 30 min |
| Apr 26, 2:03 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield | 42 min |
| Apr 26, 2:15 PM EDT | Tornado Warning | CAE | Calhoun, Richland, Sumter | 45 min |
| Apr 26, 2:16 PM EDT | Tornado Warning | CAE | Fairfield | 44 min |
| Apr 26, 2:21 PM EDT | Severe Thunderstorm Warning | CAE | Kershaw | 39 min |
| Apr 26, 2:33 PM EDT | Severe Thunderstorm Warning | CAE | Clarendon | 42 min |
| Apr 26, 3:04 PM EDT | Severe Thunderstorm Warning | CAE | Clarendon | 41 min |
| Apr 26, 3:04 PM EDT | Tornado Warning | CAE | Kershaw | 26 min |
| Apr 26, 3:30 PM EDT | Tornado Warning | CAE | Kershaw | 15 min |
| Apr 26, 3:32 PM EDT | Tornado Warning | CAE | Clarendon | 13 min |
| Apr 26, 4:03 PM EDT | Tornado Warning | CAE | Lee | 42 min |
| Apr 26, 4:29 PM EDT | Severe Thunderstorm Warning | CAE | Aiken | 46 min |
| Apr 26, 5:24 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Clarendon | 51 min |
| Apr 26, 5:54 PM EDT | Severe Thunderstorm Warning | CAE | Clarendon | 51 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.